Alert archive / New Jersey / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 54, NWS New York, NY

August 12, 2016Essex County, Union County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Aug 12, 2016, 6:09 PM EDT for Essex County, Union County, New Jersey. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2016, 6:09 PM EDT (22:09 UTC)
Expired
Aug 12, 2016, 6:49 PM EDT
In force
40 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Essex County, NJ, Union County, NJ

The radar

The Philadelphia radar (KDIX), 80 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1049 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1049 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

701 
WUUS51 KOKX 122209
SVROKX
NJC013-039-122300-
/O.NEW.KOKX.SV.W.0054.160812T2209Z-160812T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
609 PM EDT FRI AUG 12 2016

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN NORTHEASTERN NEW JERSEY...
  SOUTHWESTERN ESSEX COUNTY IN NORTHEASTERN NEW JERSEY...

* UNTIL 700 PM EDT

* AT 607 PM EDT...A RAPIDLY DEVELOPING SEVERE THUNDERSTORM WAS
  LOCATED NEAR BRIDGEWATER... OR NEAR SOMERVILLE...MOVING EAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  PLAINFIELD AROUND 645 PM EDT. 
  SUMMIT AROUND 655 PM EDT. 
  MILLBURN...CLARK AND UNION AROUND 700 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FANWOOD... NEW PROVIDENCE...KENILWORTH...SPRINGFIELD... 
MAPLEWOOD...MOUNTAINSIDE...WESTFIELD...ROSELLE... 
SOUTH ORANGE AND RAHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4061 7431 4059 7446 4060 7446 4062 7442
      4067 7440 4066 7442 4066 7444 4065 7445
      4067 7446 4073 7438 4076 7436 4076 7438
      4077 7437 4078 7425 4060 7424 4059 7429
TIME...MOT...LOC 2207Z 267DEG 20KT 4063 7471 

HAIL...0.75IN
WIND...60MPH
 
$$

GOODMAN
2 follow-up statements
486 
WWUS51 KOKX 122232
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
632 PM EDT FRI AUG 12 2016

NJC013-039-122300-
/O.CON.KOKX.SV.W.0054.000000T0000Z-160812T2300Z/
UNION NJ-ESSEX NJ-
632 PM EDT FRI AUG 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR UNION AND SOUTHWESTERN ESSEX COUNTIES...

AT 631 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SUMMIT...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  CLARK AROUND 635 PM EDT. 
  MILLBURN AND UNION AROUND 640 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FANWOOD... NEW PROVIDENCE...KENILWORTH...SPRINGFIELD...
MAPLEWOOD...MOUNTAINSIDE...WESTFIELD...ROSELLE...
SOUTH ORANGE AND RAHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4061 7431 4059 7446 4060 7446 4062 7442
      4067 7440 4066 7442 4066 7444 4065 7445
      4067 7446 4073 7438 4076 7436 4076 7438
      4077 7437 4078 7425 4060 7424 4059 7429
TIME...MOT...LOC 2231Z 257DEG 33KT 4068 7439 

HAIL...<.75IN
WIND...60MPH
 
$$

GOODMAN
601 
WWUS51 KOKX 122249
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
649 PM EDT FRI AUG 12 2016

NJC013-039-122259-
/O.CAN.KOKX.SV.W.0054.000000T0000Z-160812T2300Z/
UNION NJ-ESSEX NJ-
649 PM EDT FRI AUG 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR UNION AND SOUTHWESTERN ESSEX
COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4061 7431 4059 7446 4060 7446 4062 7442
      4067 7440 4066 7442 4066 7444 4065 7445
      4067 7446 4073 7438 4076 7436 4076 7438
      4077 7437 4078 7425 4060 7424 4059 7429
TIME...MOT...LOC 2246Z 267DEG 20KT 4069 7426 

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:59 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 12, 3:59 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service New York NY
359 PM EDT FRI AUG 12 2016

.SYNOPSIS...
The heat wave will continue through the weekend. A cold front
will slowly approach on Sunday, pass through Sunday night, and
stall to the south from Monday into Tuesday. The front will return
north as a warm front Tuesday night into Wednesday morning, with w
weak low pressure trough lingering from later Wednesday into
Thursday. A weak cold front will pass late Thursday night into
Friday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Scattered thunderstorms were developing at 19Z across the region.
There was still a little CIN across southeastern Connecticut and
eastern Long Island, but this should be overcome across most of
the area by 5 pm. LAPS has VGP around 0.25 across the area, so
there is an enhanced severe risk where boundaries can locally
increase the shear and lead to better organization. Wet
microbursts will remain a threat with the strongest storms.

Satellite shows a band of cirrus drifting through the area, so
this may be indicative of some upper level convergence and a
limiting factor for thunderstorm development through about 5 pm.

Heat indices were around 105 across almost all of the county
warning area. As a result, the excessive heat warning was expanded
to include all but the Twin Forks of Long Island and coastal New
London county. In these areas, a heat advisory remains in effect
through Saturday.

Thunderstorm coverage should decrease after 3Z, but continued
activity cannot be completely ruled out due to potential residual
boundaries.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
The airmass is virtually unchanged for Saturday, so forecast heat
indices should closely resemble Friday. A blend of various data
was used to populate the temperature and dewpoint grids, with the
MAV notably too cool but the GMOS close with regard to dewpoint.
Chances for scattered thunderstorms again, particularly in the
afternoon and evening. There is actually quite a bit of DCAPE
progged by the NAM, with over 1000 J/kg. In addition, there is low
level directional shear and high EHI. Main limiting factor is
still a lack of deep layer shear, with only about 20-25 kt progged
which is not adequate to balance the high CAPE. Regardless, if
storms do develop there will be a severe threat.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

***HEAT AND OPPRESSIVE HUMIDITY TO CONTINUE INTO SUNDAY***

Front approaching on Sunday looks slower to arrive. Given model fcst
H8-10 thicknesses similar to those of today and WSW flow, little
change in air mass otherwise, even some pre-frontal compressional
warming, see no reason not to continue to forecast temps 3 deg or so
above combined MET/MAV guidance, with highs in the mid/upper 90s,
and dewpoints siding closer to more humid MAV numbers, mostly mid
70s, with some afternoon mixing to the lower 70s confined mainly to
NYC metro. With this in mind, have high confidence in heat index
reaching or surpassing 100 over most of the area, possibly 105 for
NYC metro, Long Island, the Hudson Valley, and coastal and SE CT,
and those areas which have hit 105 today. Have therefore extended
the Excessive Heat Warning into Sunday for all but coastal New
London and eastern Long Island, and even there higher dewpoints may
put the heat index close to 105 with oppressively humid maritime air
coming in via onshore flow.

Approaching cold front should trigger sct thunderstorms mainly
inland late Sunday afternoon, then spreading toward the coast Sunday
evening. Mid level winds 35-40 kt, slow moving nature of the front,
mainly unidirectional flow parallel to the front, and PW over 2
inches suggest stronger storms capable of producing damaging winds
and very heavy rain.

Conditions should be less oppressive Mon-Tue after the weak fropa,
with somewhat lower temps (highs upper 80s/lower 90s) and humidity
levels (dewpoints around 70), with max heat indices still reaching
90-95. A warm front will then approach late Tuesday night into
Wednesday, with chances for thunderstorms, and timing of fropa
somewhat uncertain at least per model guidance. ECMWF is probably
too fast with warm fropa Tue night, and GFS may be too suppressed,
stalling the warm front over the area or just to the south all day
Wednesday due to its flatter ridging to the south and a slightly
stronger northern stream over the Canadian Maritimes. Climatology
and model biases argues for suppression Tuesday night, and then warm
fropa Wednesday morning.

Expect high temps mainly 85-90 Wed-Fri, with high humidity on Wed
and possibly Thu, then drier conditions Fri after a weak cold
frontal passage.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Scattered convection in the NY Airspace, and convection will
continue to develop into this evening. Will continue to carry TEMPO
groups indicating potential for SHRA/TSRA to impact the terminals
through around 02Z.

The TEMPO group will indicate MVFR conditions, but it is possible
that if the storm passes right over the terminal, that VSBYS of
1SM or less could briefly occur. In addition, strong west winds
potentially gusting 30-40 KT could occur as well.

Once storms pass through this evening, conditions clear out. There
is the potential for BR late tonight and into Saturday morning.
Confidence not high enough to include in this TAF package.

Generally SW flow 10 KT or less for most terminals, but S flow
10-15 KT at coastal terminals. SW flow continues into Saturday,
with afternoon sea breezes likely.

 ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component
forecasts, can be found at: http://www.weather.gov/zny/n90

KJFK TAF Comments: AMDs likely for timing of convection and
flight category changes under convection. Strong, gusty winds
likely in storms.

KLGA TAF Comments: AMDs likely for timing of convection and
flight category changes under convection. Strong, gusty winds
likely in storms.

KEWR TAF Comments: AMDs likely for timing of convection and
flight category changes under convection. Strong, gusty winds
likely in storms.

KTEB TAF Comments: AMDs likely for timing of convection and
flight category changes under convection. Strong, gusty winds
likely in storms.

KHPN TAF Comments: AMDs likely for timing of convection and
flight category changes under convection. Strong, gusty winds
likely in storms.

KISP TAF Comments: AMDs likely for timing of convection and
flight category changes under convection. Strong, gusty winds
likely in storms.

.OUTLOOK FOR 18Z Saturday through Wednesday...
.Saturday-Wednesday...Predominantly a VFR forecast. However,
scattered afternoon/evening SHRA/TSRA each day could result in
brief MVFR or lower conditions.

&&

.MARINE...
A small craft advisory remains in effect for tonight on the
ocean. Wavewatch has been running high so have adjusted seas
downward through Saturday night. Conditions could deteriorate to
small craft advisory levels again Saturday night. Elsewhere,
scattered thunderstorms capable of producing strong winds will be
the main threat.

There is an outside chance 5-ft seas could linger into Sunday
morning, otherwise expect winds (outside of thunderstorms) and
seas to stay below SCA criteria from Sunday through Wednesday night.

&&

.HYDROLOGY...
With precipitable water remaining generally between 2 and 2.5
inches, any thunderstorms that develop through Saturday will be
capable of producing torrential rainfall. With storm motion
generally expected to be less than 20 kt, there will be the threat
of localized flash flooding from any slower moving strong storm.

Thunderstorms with a cold frontal passage late day Sunday into
Sunday night, and with a warm frontal approach and passage late
Tuesday night into Wednesday, may be capable of producing torrential
rainfall with rainfall rates 1-2 inches per hour and localized flash
flooding.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 10 PM EDT Sunday for CTZ012.
     Excessive Heat Warning until 10 PM EDT Sunday for CTZ005>011.
NY...Heat Advisory until 10 PM EDT Sunday for NYZ079-081.
     Excessive Heat Warning until 10 PM EDT Sunday for NYZ067>075-
     078-080-176>179.
     High Rip Current Risk until 9 PM EDT this evening for NYZ075-
     080-081-178-179.
NJ...Excessive Heat Warning until 10 PM EDT Sunday for NJZ002-004-
     006-103>108.
MARINE...Small Craft Advisory until 6 AM EDT Saturday for ANZ350-353-
     355.

&&

SYNOPSIS...JMC/Goodman
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...Goodman
AVIATION...MPS
MARINE...JMC/Goodman
HYDROLOGY...JMC/Goodman
Hazardous weather outlook, Aug 12, 2:40 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
240 PM EDT FRI AUG 12 2016

ANZ330-335-338-340-345-350-353-355-131845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
240 PM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS COULD PRODUCE STRONG WINDS IN EXCESS OF 34 KT AND
TORRENTIAL RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>011-NJZ002-004-006-103>108-NYZ067>074-078-176-177-131845-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
240 PM EDT FRI AUG 12 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND TORRENTIAL
RAINFALL...RESULTING IN A FLASH FLOOD RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION TO THE HEAT...ANY THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ012-NYZ079-131845-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
240 PM EDT FRI AUG 12 2016

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND TORRENTIAL
RAINFALL...RESULTING IN A FLASH FLOOD RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION TO THE HEAT...ANY THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-178-179-131845-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
240 PM EDT FRI AUG 12 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT SUNDAY...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   HIGH RIP CURRENT RISK.

THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND TORRENTIAL
RAINFALL...RESULTING IN A FLASH FLOOD RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION TO THE HEAT...ANY THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-131845-
SOUTHEASTERN SUFFOLK-
240 PM EDT FRI AUG 12 2016

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT SUNDAY...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   HEAT ADVISORY.

THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND TORRENTIAL
RAINFALL...RESULTING IN A FLASH FLOOD RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION TO THE HEAT...ANY THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

In the hours before

Special weather statement, Aug 12, 1:15 PM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
115 PM EDT FRI AUG 12 2016

NJZ002-103-NYZ067-069-121800-
WESTERN BERGEN-WESTERN PASSAIC-ROCKLAND-ORANGE-
115 PM EDT FRI AUG 12 2016

...AN AREA OF DEVELOPING THUNDERSTORMS WILL AFFECT CENTRAL
PASSAIC... NORTHWESTERN BERGEN...ROCKLAND AND CENTRAL ORANGE
COUNTIES...

AT 114 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR
FLORIDA...OR 7 MILES NORTHWEST OF WARWICK...MOVING SOUTHEAST AT 30
MPH.

WINDS IN EXCESS OF 30 MPH AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH
THIS ACTIVITY.

THIS STORM WILL BE NEAR...
  GOSHEN AROUND 120 PM EDT.
  WARWICK...CHESTER AND FLORIDA AROUND 125 PM EDT.
  UPPER GREENWOOD LAKE AROUND 130 PM EDT.
  GREENWOOD LAKE AROUND 135 PM EDT.
  MONROE AROUND 140 PM EDT.
  HARRIMAN AROUND 145 PM EDT.
  SLOATSBURG AROUND 150 PM EDT.
  SUFFERN AROUND 155 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HILLBURN...AIRMONT...
VIOLA...NEW HEMPSTEAD...MOUNT IVY...HIGHLAND MILLS...KIRYAS JOEL...
SCOTCHTOWN...CENTRAL VALLEY AND TUXEDO PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4152 7445 4134 7397 4132 7398 4129 7394
      4126 7397 4124 7396 4102 7417 4115 7443
      4120 7437 4132 7462
TIME...MOT...LOC 1714Z 295DEG 27KT 4133 7446

JMC
Special weather statement, Aug 12, 2:01 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
201 PM EDT FRI AUG 12 2016

NJZ002-NYZ067>070-121845-
WESTERN PASSAIC-NORTHERN WESTCHESTER-ROCKLAND-PUTNAM-ORANGE-
201 PM EDT FRI AUG 12 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PASSAIC...ROCKLAND...
WESTERN PUTNAM...NORTHERN WESTCHESTER AND SOUTHEASTERN ORANGE
COUNTIES...

AT 159 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR
HARRIMAN...OR OVER MONROE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  POMONA AROUND 210 PM EDT.
  PEEKSKILL...HAVERSTRAW AND WEST POINT AROUND 220 PM EDT.
  YORKTOWN HEIGHTS AROUND 235 PM EDT.
  MOUNT KISCO AND MAHOPAC AROUND 240 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
WASHINGTONVILLE...WEST HAVERSTRAW...PLEASANTVILLE...VALLEY
COTTAGE...HIGHLAND MILLS...THORNWOOD... THIELLS...CROTONOON-
HUDSON...HILLBURN AND VIOLA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4137 7454 4146 7400 4145 7400 4144 7398
      4147 7395 4150 7373 4111 7372 4112 7416
      4113 7421 4113 7422 4115 7443 4120 7437
      4129 7455
TIME...MOT...LOC 1759Z 270DEG 29KT 4130 7416

DS
Special weather statement, Aug 12, 2:54 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
254 PM EDT FRI AUG 12 2016

CTZ009-NYZ069>071-121945-
SOUTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN
WESTCHESTER-ROCKLAND-
254 PM EDT FRI AUG 12 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD...ROCKLAND
AND CENTRAL WESTCHESTER COUNTIES...

AT 253 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HAVERSTRAW...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  HAWTHORNE AROUND 305 PM EDT.
  WHITE PLAINS AND MOUNT KISCO AROUND 310 PM EDT.
  HARRISON AROUND 315 PM EDT.
  PORT CHESTER AND GREENWICH AROUND 320 PM EDT.
  STAMFORD AROUND 325 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST HAVERSTRAW...
PLEASANTVILLE...WEST NYACK...GRAND VIEW-ON-HUDS...BLAUVELT...VALLEY
COTTAGE...RYE BROOK...BRIARCLIFF MANOR...THORNWOOD AND ELMSFORD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4108 7406 4124 7397 4120 7349 4099 7367
TIME...MOT...LOC 1853Z 283DEG 31KT 4116 7392

DS
Special weather statement, Aug 12, 5:50 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
550 PM EDT FRI AUG 12 2016

NJZ002-004-103-105-106-122245-
EASTERN PASSAIC-WESTERN ESSEX-WESTERN BERGEN-WESTERN PASSAIC-EASTERN
ESSEX-
550 PM EDT FRI AUG 12 2016

...STRONG THUNDERSTORMS APPROACHING PASSAIC...ESSEX AND WESTERN
BERGEN COUNTIES...

AT 547 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ANDOVER.
MOVEMENT WAS EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
BLOOMINGDALE AROUND 630 PM EDT.
POMPTON LAKES AND FAIRFIELD AROUND 635 PM EDT.
WAYNE AROUND 640 PM EDT.
PATERSON...PASSAIC...BLOOMFIELD...RIDGEWOOD...MILLBURN...RAMSEY...
CALDWELL...ORANGE AND HAWTHORNE AROUND 645 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
UPPER SADDLE RIVER...WYCKOFF...GLEN RIDGE...MONTCLAIR...WALDWICK...
LIVINGSTON...LITTLE FALLS...CLIFTON...WANAQUE AND FRANKLIN LAKES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4108 7449 4108 7408 4091 7409 4089 7413
      4086 7411 4071 7426 4073 7434 4076 7438
      4086 7432 4087 7434 4090 7433 4090 7427
      4093 7429 4097 7428 4098 7430 4100 7430
      4103 7442 4102 7443 4105 7445 4104 7450
TIME...MOT...LOC 2147Z 279DEG 25KT 4103 7472 4097 7472 4086 7483

GOODMAN
Special weather statement, Aug 12, 5:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
556 PM EDT FRI AUG 12 2016

NJZ105>108-NYZ074-122300-
EASTERN UNION-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-RICHMOND
(STATEN IS.)-
556 PM EDT FRI AUG 12 2016

...A STRONG THUNDERSTORM WILL AFFECT UNION...SOUTHERN ESSEX AND
WESTERN RICHMOND COUNTIES...

AT 555 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WHITE HOUSE
STATION...OR 9 MILES WEST OF SOMERVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  PLAINFIELD AROUND 640 PM EDT.
  SUMMIT AROUND 650 PM EDT.
  MILLBURN AND CLARK AROUND 655 PM EDT.
  ELIZABETH...LINDEN...UNION AND TOTTENVILLE AROUND 700 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FANWOOD...NEW
PROVIDENCE...KENILWORTH...SPRINGFIELD...HILLSIDE...MAPLEWOOD...
MOUNTAINSIDE...WESTFIELD...ROSELLE AND SOUTH ORANGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4050 7427 4052 7425 4055 7425 4056 7421
      4059 7421 4060 7422 4059 7429 4061 7431
      4059 7446 4060 7446 4062 7442 4067 7440
      4066 7444 4065 7445 4067 7446 4074 7437
      4076 7419 4051 7417 4050 7421
TIME...MOT...LOC 2155Z 267DEG 22KT 4061 7479

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 11:02 PM EDTAreal Flood AdvisoryOKXBergen, Passaic118 min
Aug 11, 11:45 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union2 hr
Aug 12, 4:15 AM EDTExcessive Heat WarningOKXBergen, Essex, Hudson, Passaic, Union65 hr
Aug 12, 5:50 PM EDTSpecial Weather StatementOKXEssex, Passaic55 min
Aug 12, 5:56 PM EDTSpecial Weather StatementOKXUnion64 min
Aug 12, 6:39 PM EDTSpecial Weather StatementOKXBergen, Essex, Hudson51 min
Aug 12, 6:57 PM EDTSevere Thunderstorm WarningOKXBergen48 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.